Translator Disclaimer
September 2016 SIR epidemics with stages of infection
Claude Lefèvre, Massimiliano Giorgio
Author Affiliations +
Adv. in Appl. Probab. 48(3): 768-791 (September 2016).

Abstract

In this paper we are concerned with a stochastic model for the spread of an epidemic in a closed homogeneously mixing population when an infective can go through several stages of infection before being removed. The transitions between stages are governed by either a Markov process or a semi-Markov process. An infective of any stage makes contacts amongst the population at the points of a Poisson process. Our main purpose is to derive the distribution of the final epidemic size and severity, as well as an approximation by branching, using simple matrix analytic methods. Some illustrations are given, including a model with treatment discussed by Gani (2006).

Citation

Download Citation

Claude Lefèvre. Massimiliano Giorgio. "SIR epidemics with stages of infection." Adv. in Appl. Probab. 48 (3) 768 - 791, September 2016.

Information

Published: September 2016
First available in Project Euclid: 19 September 2016

zbMATH: 1352.92159
MathSciNet: MR3568891

Subjects:
Primary: 60J20
Secondary: 60K15, 92D30

Rights: Copyright © 2016 Applied Probability Trust

JOURNAL ARTICLE
24 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.48 • No. 3 • September 2016
Back to Top